I have been told by a few ppl that I dearly trust that I should stay on subs for a while to let my brain adjust. I have also recv'd info saying that I should get off of them as fast as possible. I have been off of vicodin for 12 days now. Isn't that long enough for it to have left my body?? And, if so, then the w/d that I felt on Friday were coming from the subs?! Why am I experiencing these w/d feelings if the vics are out of my system! Please help me wrap my brain around all of this. I am getting so frustrated to the point of feeling depressed. I have dealt with one clinical depression (1993) and during that time I was also agoraphobic. Yesterday I had a slight feeling of it as while we were coming back from my step-grandson's bday party (of which we were gone from the house a total of 2 hrs) all I could think about was 'getting back to my home, where it's safe'. I haven't had those feelings in forever and it quite worried me! :( :( I feel as if I've been on this site nonstop since I joined on 8/11. Please, I could use some advice or just a show of support, and some feedback on the w/d symptoms, etc. Thank you!
Mind doing battle with info I've received!?
- 21 Aug 2011 by Jillynnie
- 21 August 2011
Added 21 Aug 2011:
Thank you Pledge, Patti, Lauri and whomever i forgot to mention - I want to add please...the w/d symptoms were from the other day. I have since tried to balance and think I am okay at 1 1/2 strips. Will find out in a few days, I guess. @Laurie: I was at 9 7.5/750's a day of vic. I have been off of them for 11 days now. I thought that was long enough for it to be out of my system? Ppl are talking about subs being addictive. That is my concern. If subs are a different kind then, as a rule, I shouldn't have a problem stopping them if I have only been on them 11 days. ?? Even if I just tapered down 1/4 a day. IMO or better in my mind, I would think that my body hasn't had time enough to become addicted because ppl are prescribed vicodin all the time for many days (say after surgery) and then they stop taking them and there is no w/d. So...if this new drug has only been in my system for 11 days, how is it I would be having them? And, since the vics are OUT of my system, why would I be having them?? So confused!!
Added 21 Aug 2011:
and, I guess I should be saying "had them" not "have them" as this happened on Friday.
Hi there Jillynnie. Can't relate to subs, things like that, but depression, yup. Saw your post, well, what the heck, showing support. Try and think of what you've accomplished. Probably many great things, you just might not see them. Oh, if its good that for now, you feel that the house is a safe place, thats ok. Goota go, saw your post, Sundays are often slow on the site. Church, you know, ha! :-0) best to you Jillynnie, you know you've lots of support here, and lots of good people who more often than not, have great listening powers.
It as tough getting different responces. Read all advice and try too do what you think is best for you. Everyone who gave an answer also cares and have been through it. Depression is tough. I go through it and I do not know why. Suboxone is addictive but poeple and DR. say it will help with cravings but if your not having withdraws from vicodin I would not take them. But deal with your depression I wish I had a great answer for you on that but I dont. Keep in touch, this site has helped my depression some days talking with people. Before long you will be helping others and that is a great feeling. Good Luck, John.
Hey Jillynnie, The amount of time that the Vicodin stays in your system depends on how much you were taking and something called the half life of the particular drug. Once you are off the Vicodin it not only takes time for the drug to leave the body but also takes time for the brain to "heal." That is why my doctor says 3 to 6 months on the Suboxone. Then a taper off it. On Friday, you were probably feeling the withdrawals from the Vicodin not the Suboxone if you hadn't taken enough Suboxone. It would take several days after your last dose of Suboxone to feel the withdrawals from it. Again it has to do with the half life of the drug.
I know you are anxious to be done with this whole process, but unfortunately it is just that a process. Suboxone is not a quick fix. You need to give the brain time to heal and you need time to retrain your mind from living with the opiates to not living with them. Otherwise, when temptation knocks you will relapse. Give yourself time to heal and develop the skills for coping with the desire to use.
If you accept this process, I think your anxiety will diminish and you'll be able to function without depression. We are here to support you through this critical time. You can do it!!
jilly, I am at my bfs family get together, can you do me a couple of things, to help me out with your post. Google the COWS sheet, clinical opiate withdrawal scale and see if you have sever points on just a few symptoms of withdrawal, or points on all of them. Please list any and all symptoms you are having, put them in descending order, worst symptom first. Please list any meds you have stopped or started recently and and strength of the films you are taking, is it 8/2's or 2/.5's. This will help me. If you have any medical conditions (diabetes, lupus, thyroid problems, hormone imbalances, or anything else) please list that. I will be back later, you can pq it to me if you need to. Thanks, patti
O my Jillybean,
I just want ye to know that I am here to support you no matter what gurl.
I've suffered with depression before and tis indeed an unpleasant experience!!
Post away gurl, that is what we are here for.
Best wishes to you my new funny friend, and remember... this too shall pass!!!
P.S. wish I could help, yet no Sub expert am I.
I have a very poor memory. I forget how long you were on Vics? But I think it was over 6 months. When a person quits a short acting opiate like Vics the worst of the wds usually last 10 days. After 10 days the cravings should stop. The toughest battle is not going back to the pills when you feel cravings. But even after they stop, the war isn't over. Usually there is fatigue, and sometimes extreme fatigue. It's also common to not feel normal in the mind. All this can last months. It slowly gets better. It has to do with how long it takes your brain to go back to producing the chemicals that are similar to opiates. I would say don't expect to feel like your old self for a good 6 months. And again it all happens very slowly.
But when you add Sub or Methadone into all this it changes everything. I don't have a lot of experience with Methadone, but I do with Sub. For the most part, I pretty much think Sub causes permanent changes in the brain, if a person takes it long enough. Someone such as me. I took it over 5 years. I don't think my brain will ever recover from that. I think I'll always need to be on some opiate to keep the wds away. Lucky for me, I like the effect Sub has on me. Sub helps my depression, and the anxiety, although to a lesser extent. So I'm content to stay on it. The downside is I can no longer feel a buzz from anything. All I would like at this point is to get a buzz from a few beers. That seems to be gone forever. If I was a young man I'd be angry over this. But I'm not a young man. Nevertheless, this is why I advised you to get off the Sub asap. We don't know what Sub does to the brain. Some people and some docs will say they do. But as I have listened to more and more people on Sub, it doesn't all make sense.
I think it takes most people 3 to 4 weeks to become physically dependent on Sub. So if you use Sub to avoid the harshest wds from Vics, you should then taper off Sub in the next 2 weeks. But that will still leave you feeling pretty shitty. At that point some docs are now using drugs like Low Dose Naltrexone to try and make you feel better while the brain goes back to normal. It's also good to use a muscle relaxer, Clonidine to lower BP and calm down, and Trazodone to sleep and calm the depression that often comes along. I always liked to have a Benzo to calm my mind down. But getting a doc to give me a Benzo has not always been possible. I can't really tell you how it feels to have been on Sub and then quit Sub and not go onto something else. I never did that. You'll have to listen to Patti and other people who have come off Sub and stayed with nothing. So since I didn't do it, I'm just guessing. I thought it would have been easier to get off Sub before the physical dependency happens. But maybe not. So once it happens I think you need about 6 months to taper off Sub. Check Patti's profile. I think she put it in there how long the taper lasted.
I hope I didn't give you even more questions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Sep 2009 • 2 answers
Posted 13 Aug 2010 • 5 answers
Received creamy coloured hydrocodone 10/325 with Watson and 10/325 on one side.Felt nothing.Info pls
Posted 11 Feb 2011 • 2 answers
My mind is obsessed with anxiety, feeling bad & not able to be happy, what can help control my mind?
Posted 23 Jul 2012 • 1 answer
Posted 28 Dec 2017 • 1 answer